Alert archive / California / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Sacramento, CA

June 26, 2000Plumas County, Sierra County, California

NWS Sacramento, CA issued this flash flood warning at Jun 26, 2000, 5:32 PM PDT for Plumas County, Sierra County, California. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 2000, 5:32 PM PDT (00:32 UTC)
Expired
Jun 26, 2000, 7:00 PM PDT
In force
88 min
Issued by
NWS Sacramento, CA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Plumas County, CA, Sierra County, CA

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
3220 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSTO 270034
FFWSTO
CAC063-091-270200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
532 PM PDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL PLUMAS COUNTY IN CALIFORNIA
  NORTHWESTERN SIERRA COUNTY IN CALIFORNIA

* UNTIL 700 PM PDT

* AT 524 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER SOUTH CENTRAL PLUMAS COUNTY...OR ABOUT 16 MILES SOUTHEAST
  OF QUINCY. THE CELL WAS NEARLY STATIONARY. RADAR ESTIMATES
  INDICATED 3 INCHES OF RAIN DURING THE LAST HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SACRAMENTO.
\
LAT...LON 3977 12088 3964 12072 3988 12036 4004 12056

BARUFFALDI/HINTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:00 PM PDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 26, 3:00 PM PDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT MON JUN 26 2000

LATEST SATELLITE IMAGERY AND DOPPLER RADAR RETURNS IN CONJUNCTION
WITH THE 15 MINUTE LIGHTNING PLOT ON AWIPS INDICATE A FEW HOT SPOTS
THIS AFTERNOON IN THE COUNTY WARNING AREA. BEST CONVECTIVE ACTIVITY
CURRENTLY OCCURRING NEAR THE CREST IN THE SIERRA FROM JUST EAST OF
MINERAL IN THE NORTH TO SOUTHEAST OF BLACK SPRINGS IN THE SOUTH.
NUMEROUS LIGHTNING STRIKES PRECIPITATED A PAIR OF NOWCASTS FOR THAT
ACTION. SECONDARY LESS EXCITING ACTIVITY IN THE NORTHERN LAKE COUNTY
MOUNTAINS NORTH OF ALDER SPRINGS WILL BEAR WATCHING THIS EVENING.
EXPECT AT LEAST SOME TYPE OF ISOLATED CONVECTION IN THE SIERRA
THROUGH THE WEEK EVEN WITH THE HIGH CONTINUING TO BUILD...BUT AFTER
COORDINATION WITH EUREKA OFFICE HAVE DROPPED MENTION IN NORTHERN LAKE
COUNTY TUESDAY...RETURNING IT BY WEDNESDAY AS A WAD OF INSTABILITY
MOVES BACK INTO THAT REGION. DAYTIME TEMPERATURES EXPECTED TO REMAIN
VERY WARM TO HOT...ESPECIALLY IN THE VALLEY OVER THE NEXT FEW DAYS
WITH VERY HIGH HEIGHTS OVER THE AREA. IN THE EXTENDED PERIOD HIGH
PRESSURE CONTINUES TO BUILD OVER THE AREA THROUGH THURSDAY. BY FRIDAY
BOTH THE MRF AND THE EUROPEAN MODELS DIG A SIGNIFICANT ENOUGH TROUGH
TOWARD NORTHERN CALIFORNIA TO DEEPEN THE MARINE LAYER...DECREASE
HEIGHTS AND DROP MAXIMUM TEMPERATURES A NOTCH OR TWO BELOW THE MUCH
ABOVE SEASONAL NORMAL TEMPERATURES OF THE WEEK. BOTH MEDIUM RANGE AND
NO-GAS MODELS MAKE ENOUGH OF A CASE FOR ENTRAINING SOME MONSOONAL-
TYPE MOISTURE INTO THE SIERRA TO KEEP THE LOW CHANCES OF THUNDERSTORM
ACTIVITY IN THE MOUNTAINS THAT ARE CURRENTLY IN THERE. LOOKING EVEN
FURTHER OUT...THE MODERATING COOLING TREND SHOULD CONTINUE ON INTO
THE PRE-INDEPENDENCE DAY WEEKEND. Randy Hartley

.STO...NONE.

BLU AU 066/080 067/081 066 69211
RBL UU 068/103 065/102 066 69000
SAC UU 060/096 059/097 060 69000

N

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 5:10 PM PDTSevere Thunderstorm WarningSTOPlumas, Sierra35 min
Jun 26, 5:50 PM PDTSevere Thunderstorm WarningSTOPlumas, Sierra70 min

Nearby

Flash Flood Warnings in California, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.